Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 18, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at May 29, 2011, 3:10 AM CDT for 11 counties in Texas. It took effect at May 29, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:10 AM CDT (08:10 UTC)
- In effect from
- May 29, 2011, 10:00 AM CDT
- Expired
- May 29, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 110 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WWUS74 KHGX 290810 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 AM CDT SUN MAY 29 2011 ...WIND ADVISORY FOR THE WESTERN THIRD OF SOUTHEAST TEXAS FROM MID MORNING THROUGH SUNSET TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND LOW PRESSURE OVER THE SOUTHERN PLAINS WILL RESULT IN STRONG SOUTH TO SOUTHEAST WINDS TODAY. TXZ195>197-210>212-226-227-235>237-300000- /O.NEW.KHGX.WI.Y.0018.110529T1500Z-110530T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-JACKSON- MATAGORDA-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO... FREEPORT...HEMPSTEAD...LAKE JACKSON...LAKE SOMERVILLE... MISSOURI CITY...PALACIOS...PEARLAND...PIERCE...PRAIRIE VIEW... RICHMOND...ROSENBERG...SEALY...SUGAR LAND...WEIMAR...WHARTON 310 AM CDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...MID MORNING THROUGH SUNSET. * WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at May 29, 2:46 AM CDT, 24 minutes earlier.
Area forecast discussion, May 29, 2:46 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 AM CDT SUN MAY 29 2011
.DISCUSSION...
A TIGHT PRESSURE GRADIENT RESULTING IN WARM/MUGGY AND BREEZY
CONDITIONS ONCE AGAIN TONIGHT. STRATUS IS BEGINNING TO DEVELOP
ACROSS MUCH OF THE AREA. THE LOW CLOUDS WILL BURN OFF QUICKLY
AROUND MID MORNING RESULTING IN MOSTLY SUNNY SKIES AGAIN THIS
AFTN. THE SAME CYCLE WILL REPEAT AGAIN TONIGHT AND TOMORROW. 850
MB TEMPS PEAKED ON SATURDAY AROUND 24C AND WILL DROP TO AROUND 18C
BY MONDAY/TUESDAY. THIS COMBINED WITH A MORE SOUTHEASTERLY
COMPONENT TO THE WIND SHOULD RESULT IN A GRADUAL LOWERING OF MAX
TEMPS THE NEXT COUPLE OF DAYS. DUE TO THE GUSTY SOUTH TO SOUTHEAST
WINDS HAVE DECIDED TO POST A WIND ADVISORY ONCE AGAIN FOR THE
WESTERN THIRD OF THE AREA. SUSTAINED SPEEDS WILL BE BORDERLINE FOR
ADVISORY CRITERIA BUT GUSTS OVER 30 MPH ARE LIKELY. WILL LIKELY
NEED ANOTHER ADVISORY ON MEMORIAL DAY FOR THE SAME AREA. A NUMBER
OF WILDFIRES DEVELOPED ACROSS THE CWA SATURDAY AFTN DUE TO THE DRY
FUELS...HOT TEMPERATURES...AND GUSTY WINDS. GIVEN ALL THE OUTDOOR
BARBEQUES AND FIREWORKS GOING ON AN ELEVATED FIRE WEATHER THREAT
WILL CONTINUE TODAY AND MEMORIAL DAY. THINK THIS NEEDS TO BE
HIGHLIGHTED IN A STATEMENT. SINCE RH VALUES WILL NOT REACH RED
FLAG CRITERIA WILL COVER THIS THREAT WITH A FIRE DANGER STATEMENT
(SATRFDHGX). FINALLY...THE STRONG ONSHORE FLOW WILL RESULT IN AN
ELEVATED RISK OF RIP CURRENTS ON THE BEACHES THROUGH TOMORROW.
WILL MENTION THIS RISK IN A COASTAL HAZARDS MESSAGE (SATCFWHGX).
CHANGES IN THE UPPER LEVEL PATTERN OCCUR THIS COMING WEEK WITH MORE
OF A SUMMER PATTERN TAKING SHAPE OVER MUCH OF THE COUNTRY. THE
BUILDING UPPER RIDGE AND SURFACE HIGH OVER THE SOUTHEASTERN STATES
WILL RETROGRADE WEST AND BE CENTERED OVER THE ARKLATEX REGION BY
WEDNESDAY. THIS WILL CAUSE THE LOW LEVEL JET TO SHIFT WELL WEST OF
THE AREA TUESDAY. MONDAY NIGHT/EARLY TUESDAY SHOULD BE THE LAST
ROUND OF STRATUS DEVELOPMENT. A SIGNIFICANT DROP IN SFC WINDS IS
EXPECTED TUESDAY...WITH WINDS BECOMING FAIRLY LIGHT THE REST OF
THE PERIOD. THE TYPICAL SUMMERTIME DIURNAL LAND BREEZE/SEABREEZE
INTERACTION SHOULD BEGIN BY WEDNESDAY. THE LIGHTER WINDS WILL
RESULT IN SOMEWHAT COOLER OVERNIGHT LOWS THE LATTER HALF OF THE
WEEK. HOWEVER...DAYTIME HIGHS WILL REMAIN WELL ABOVE NORMAL DUE TO
THE UPPER RIDGE. THIS WILL BE OFFSET A LITTLE BY LOWER HUMIDITY
LEVELS. SOUNDINGS ARE MORE FAVORABLE FOR CONVECTIVE DEVELOPMENT
BEGINNING WEDNESDAY...BUT MOISTURE WILL STILL BE VERY LACKING.
HAVE KEPT PRECIP OUT OF THE FORECAST AS A RESULT. 00Z RUNS OF THE
GFS/ECMWF ARE SHOWING A GLIMMER OF HOPE FOR SOME RAIN OUT ON THE
HORIZON. BOTH MODELS SHOW THE UPPER RIDGE WEAKENING SIGNIFICANTLY
BEYOND DAY 7 WITH UPPER TROUGHING DEVELOPING OVER THE WESTERN
GULF. STILL TOO FAR OUT TO GET EXCITED ABOUT THIS SOLUTION.
35
&&
.MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE THROUGH MONDAY.
SCA FOR ALL AREAS THROUGH MONDAY MORNING. SEAS INCREASING TO 7
TO 8 FEET SOUTHWEST FRINGES OF 20 TO 60 NM REGION. PRESSURE
GRADIENT WILL REMAIN TIGHT ACROSS CWFA THROUGH EARLY NEXT WEEK BUT
SHOULD GRADUALLY RELAX TUESDAY AND WEDNESDAY RESULTING IN LOWERING
WIND SPEEDS AND WAVE HEIGHTS. 37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 97 75 95 74 94 / 0 0 0 0 0
HOUSTON (IAH) 94 78 92 77 92 / 0 0 0 0 0
GALVESTON (GLS) 88 79 88 78 88 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...COLORADO...FORT BEND...JACKSON...MATAGORDA...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...35
AVIATION/MARINE...37Hazardous weather outlook, May 29, 3:07 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 307 AM CDT SUN MAY 29 2011 TXZ163-164-176>179-195>200-210>213-226-227-301200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 307 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE 90S WILL RESULT IN HEAT INDEX VALUES BETWEEN 98 AND 102 DEGREES THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FROM MID MORNING THROUGH SUNSET TO THE WEST OF A LINE FROM COLLEGE STATION TO KATY TO FREEPORT. SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE LIKELY IN THIS AREA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING. THE COMBINATION OF GUSTY WINDS...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHEAST TEXAS TODAY AND THIS EVENING. THIS WILL BE EXACERBATED BY THE OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES DURING THE HOLIDAY WEEKEND. .DAY TWO...MEMORIAL DAY HIGH TEMPERATURES IN THE 90S WILL RESULT IN HEAT INDEX VALUES BETWEEN IN THE UPPER 90S TO AROUND 100 DEGREES. A WIND ADVISORY MAY BE REQUIRED AGAIN TO THE WEST OF A LINE FROM COLLEGE STATION TO KATY TO FREEPORT. SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE LIKELY IN THIS AREA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING. THE COMBINATION OF GUSTY WINDS...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHEAST TEXAS ON MEMORIAL DAY. THIS WILL BE EXACERBATED BY THE OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES DURING THE HOLIDAY WEEKEND. .DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-TXZ214-235>238-301200- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-JACKSON-MATAGORDA- MATAGORDA BAY- 307 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHEAST WINDS WILL PRODUCE DANGEROUS RIP CURRENTS. PERSONS SWIMMING ON AREA BEACHES SHOULD BE ALERT FOR STRONG CURRENTS AND A STRONG UNDERTOW. BE ESPECIALLY CAUTIOUS NEAR JETTYS AS RIP CURRENTS COULD POSSIBLY PULL WEAKER SWIMMERS OUT TO SEA. A WIND ADVISORY IS IN EFFECT FROM MID MORNING THROUGH SUNSET FOR JACKSON...MATAGORDA...AND BRAZORIA COUNTIES. SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE LIKELY IN THIS AREA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING. THE COMBINATION OF GUSTY WINDS...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHEAST TEXAS ON MEMORIAL DAY. THIS WILL BE EXACERBATED BY THE OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES DURING THE HOLIDAY WEEKEND. .DAY TWO...MEMORIAL DAY STRONG SOUTHEAST WINDS WILL PRODUCE DANGEROUS RIP CURRENTS. PERSONS SWIMMING ON AREA BEACHES SHOULD BE ALERT FOR STRONG CURRENTS AND A STRONG UNDERTOW. BE ESPECIALLY CAUTIOUS NEAR JETTYS AS RIP CURRENTS COULD POSSIBLY PULL WEAKER SWIMMERS OUT TO SEA. A WIND ADVISORY MAY BE REQUIRED AGAIN FOR JACKSON...MATAGORDA...AND BRAZORIA COUNTIES. SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE LIKELY IN THIS AREA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING MEMORIAL DAY. THE COMBINATION OF GUSTY WINDS...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTHEAST TEXAS ON MEMORIAL DAY. THIS WILL BE EXACERBATED BY THE OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES DURING THE HOLIDAY WEEKEND. .DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:20 AM CDT | Rip Current Statement | HGX | Brazoria, Chambers, Galveston, Matagorda | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.